Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jul 12, 2021, 3:46 AM CDT for Warren County, Missouri. It was in force for 40 min.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:46 AM CDT (08:46 UTC)
- Expired
- Jul 12, 2021, 4:26 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Warren County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WGUS83 KLSX 120846
FLSLSX
Flood Advisory
National Weather Service St Louis MO
346 AM CDT Mon Jul 12 2021
MOC219-121200-
/O.NEW.KLSX.FA.Y.0049.210712T0846Z-210712T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
346 AM CDT Mon Jul 12 2021
The National Weather Service in St Louis has issued a
* Small Stream Flood Advisory for...
Southeastern Warren County in east central Missouri...
* Until 700 AM CDT.
* At 346 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding. Between 1
and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Washington, Marthasville and Dutzow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3860 9113 3870 9107 3869 9096 3855 9096
3856 9099 3857 9102 3860 9104 3861 9106
3861 9108 3860 9112
$$
Gosselin1 follow-up statement
755
WGUS83 KLSX 120926
FLSLSX
Flood Advisory
National Weather Service St Louis MO
426 AM CDT Mon Jul 12 2021
MOC219-120936-
/O.CAN.KLSX.FA.Y.0049.000000T0000Z-210712T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
426 AM CDT Mon Jul 12 2021
...THE SMALL STREAM FLOOD ADVISORY FOR SOUTHEASTERN WARREN COUNTY
HAS BEEN REPLACED WITH A FLASH FLOOD WARNING...
Thunderstorms producing very heavy rainfall continue to train over
the same areas in southeastern Warren county.
LAT...LON 3860 9113 3870 9107 3869 9096 3855 9096
3856 9099 3857 9102 3860 9104 3861 9106
3861 9108 3860 9112
$$
GosselinWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 3:33 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 12, 3:33 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 333 AM CDT Mon Jul 12 2021 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 328 AM CDT Mon Jul 12 2021 The vertically stacked system centered overhead will continue to slowly move out of the region over the next 24 to 36 hours, as the upper level closed low opens up and lifts out towards the Great Lakes. In the meantime, the best forcing will be along and east of the Mississippi River today. So the forcing combined with sfc based CAPE values between 1000 to 1250 J/kg, as indicated in the latest HREF run, expect scattered showers and a few storms to develop throughout the day, especially during the afternoon/early evening hours once again. Even though shear will be weak, isolated strong to severe storms are possible this afternoon with the main threat being damaging winds up to 60 mph at times. Given PWATS between 1" and 1.5", another issue will be isolated pockets of locally heavy rainfall with some of the storms. As for high temperatures today they will remain about 10 to 15 degrees below normal for this time of year, in the low 70s to low 80s. As the activity diminishes early this evening, the clouds will scatter out somewhat allowing temperatures to drop into the 60s for overnight lows once again. Then on Tuesday, most of the low level moisture and forcing will be well east of the forecast area. However, isolated/scattered showers and a few storms are still possible over the far eastern portions of the forecast area. Highs on Tuesday will moderate a bit with temperatures in the 80s. Byrd .LONG TERM... (Tuesday Night through Sunday) Issued at 328 AM CDT Mon Jul 12 2021 For Tuesday night and beyond, moderating conditions expected with near or slightly above normal temperatures for the extended period. Otherwise, warm and dry weather through mid week before wet pattern returns to the region once again. Latest deterministic models as well as ensembles have an upper level system come onshore over the northwestern U.S. by Tuesday with it sliding eastward into the upper Midwest by mid week. This system will drag a frontal boundary towards the region with several weak disturbances along and ahead of it. Best chances of showers and storms will remain north of the forecast area through Wednesday night, then increasing chances of showers and storms as the front slides south into the region Thursday into Friday. There is still some uncertainty on the timing and strength of this boundary and exactly how far south it will be for the last part of the work week and into the weekend. Byrd && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1128 PM CDT Sun Jul 11 2021 Most showers will continue to dissipate early tonight, leaving predominantly dry conditions. The southern and eastern extent of MVFR and IFR stratus are still expected to expand into KCOU, KJEF, and St. Louis metro terminals through the remainder of the night and into early Monday morning. As a result, IFR ceilings are forecast to blanket all terminals for at least a period Monday morning. Patchy fog development is also likely during this time, especially at KCOU, KJEF, and KSUS. Any fog should mix out shortly after sunrise. Gradual lifting and scattering of stratus is anticipated generally from east to west through late Monday morning into afternoon with eventual improvement to VFR flight conditions. However, VFR flight conditions may not prevail at KUIN until around the end of the TAF period. Scattered showers, isolated thunderstorms, will be possible at times Monday. But confidence is low in timing and direct impacts, only justifying mention of VCSH at this time. Pfahler && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 81 68 86 69 / 50 10 10 0 Quincy 74 65 83 67 / 40 5 10 5 Columbia 75 63 86 67 / 30 5 5 5 Jefferson City 77 64 87 68 / 30 5 5 5 Salem 81 67 83 67 / 60 30 40 5 Farmington 79 63 84 65 / 50 10 10 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 12, 3:40 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 AM CDT Mon Jul 12 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 AM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon through early evening, mainly over portions of southwestern Illinois. Damaging winds and locally heavy rainfall are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible across portions of the area Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through early evening. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM CDT | River Flood Warning | LSX | Lewis | 58 hr |
| Jul 12, 1:42 AM CDT | Areal Flood Advisory | LSX | Franklin | 5 hr |
| Jul 12, 4:26 AM CDT | Flash Flood Warning | LSX | Warren | 4 hr |
| Jul 12, 5:09 AM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Jul 12, 5:56 AM CDT | Areal Flood Advisory | LSX | Callaway, Gasconade, Osage | 5 hr |
| Jul 12, 1:12 PM CDT | Areal Flood Advisory | LSX | Lincoln | 3 hr |
| Jul 12, 2:14 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery | 4 hr |
| Jul 12, 6:27 PM CDT | Areal Flood Advisory | LSX | Pike | 3 hr |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.